MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY
Model Number 5MAXJET7BKIT-A
Medical Device Problem Codes Fracture (1260); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned jet7 confirmed a fracture and revealed stretching on the distal shaft.If the device is forcefully retracted against resistance, damage such as this may occur.The root cause of resistance during the procedure could not be determined.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the right internal carotid artery (ica) using a penumbra system jet 7 reperfusion catheter (jet7), a velocity delivery microcatheter (velocity), and a benchmark bmx96 access system (benchmark max).It should be noted that the patient's anatomy was tortuous.During the procedure, the physician went up using the jet7 and the velocity.Due to tortuosity, the velocity was removed, and the physician used a penumbra system 3max reperfusion catheter (3maxc) with a guidewire to complete two passes.It was reported that resistance was encountered while advancing the jet7 in the carotid.After removing the 3maxc, the physician attempted to pull back the jet7 and reported that the distal tip was not moving.After removing the jet7 and benchmark max together, the physician noticed the jet7 tip was fractured and connected by a wire.Therefore, the jet7 was no longer used in the procedure.The procedure was completed by re-positioning the benchmark max and using the same velocity with a penumbra system ace 68 reperfusion catheter (ace68) and a non-penumbra stent device.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SYSTEM JET7 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11387130
Report Number3005168196-2021-00308
Device Sequence Number2191105
Product Code NRY
UDI-Device Identifier00815948023246
UDI-Public00815948023246
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K173761
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/30/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/25/2023
Device Model Number5MAXJET7BKIT-A
Device Catalogue Number5MAXJET7BKIT
Device Lot NumberF100569
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2021
Initial Report FDA Received Date02/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age83 YR
Date Report Sent to FDA01/01/2005